Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Please help me, could i be pregnant?


 evanje - Sun Oct 16, 2005 8:46 am

My boyfriend and I were messing around and we got carried away. It only lasted about 10 seconds or less because I freaked out and pushed him off. He did not ejaculate, and I'm not sure if there was any pre-ejaculate. This happend on Sept. 24/05 We have never had sex before. We werent using any form of protection, but the next day I took the emergency contraceptive pill (plan b). If all of this didnt happen, I would be expecting my period sometime next week (between tomorrow the 17th, and the 24th). But on the the information sheet for plan b, it says that if I have not had my period within 3 weeks, I may be pregnant. What confuses me more is that is says your period may come a little earlier or later than usual. Im so scared, could I be pregnant??
 nursemartin - Sun Oct 16, 2005 12:29 pm

when was the first day of your last peiord? You are at your most fertile 14 days from that date. If you took the Plan B with in 72 hours of the unprotected pregnancy as the direction indicate, then you should be patient and wait for your period. It significantly reduces your chances of becomign pregnant. Since your period is due right around this time, just give it a few days. In the mean time, you could also purchase a higher senstivity pregnancy test, such as Clear Blue Easy or First response. Always remember in the future to be prepared for these things and always insist on using a condom. Besides unplanned pregnancy, there are far too many other things to worry about contracting.
 evanje - Sun Oct 16, 2005 8:13 pm

well, the first day of my last period was sept. 19/05, and the last day was sept 23/05. I took plan b within 72 hours... what i don't understand is on the information sheet for plan b it says if you don't get your period within 3 weeks, you may be pregnant, but it also says plan b may make your next period come a little earlier or later than usual. My period should be starting around october 24, but plan be says within 3 weeks, and october 24 is longer than 3 weeks after i took the pill. Should I be worried, or is my period really not due until around october 24? Im so confused.
 Shana Johnson, CNA - Mon Oct 17, 2005 3:20 am

User avatar The reason that you are supposed to get your period 3 weeks after taking plan b is because, you ovulate approx. 14 days after the start of your cycle. 3 weeks after that would be time for you to start your period again. Plan B is going by the fact that one can only get pregnant during around day 14.You had sex with your boyfriend the day after your period ended, and therefore, you probably were not ovulating then, and probably did not get pregnant
Of course, it was a good idea to get the Plan B, because every woman is different, and the day of ovulation varies, and sperm can survive inside the body for a few days.

Plan b may make yoru period come eariler or change your cycle because it is a high dose of hormones, just liek a birth control pill, only with a higher dose. This may make your cycles change.

I do not think you have anything to worry about, and would just wait it out. If you do not have your period by the 24, then take a pregnancy test, but I do not think you are pregnant, based on the fact that you did not have sex during a fertile time, and becaue you did take the Plan B within the recommended time frame.
 evanje - Mon Oct 17, 2005 3:39 pm

thank you both very much, i really appreciate your help.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us